MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT; GUIDE WIRE

ABBOTT VASCULAR HT PILOT; GUIDE WIRE
Catalog Number 1010481-HJ
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Codes Arrhythmia (1721); Foreign Body In Patient (2687)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified unspecified coronary artery.A 300 cm pilot 150 guide wire was used without any issues.However, after removing the device from the anatomy, it was noted that the polymer coating from the distal area seems to have been peeled off and detached.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report, additional information was received.The device met initial resistance with the anatomy.Although it was reported that no polymer particles were left inside the artery, there may have been foreign material left inside the anatomy.The patient also developed arrhythmia during the procedure, however there is no information regarding treatment.Dilatation of the circumflex was not performed due to inability to cross the lesion with a non-abbott balloon.The procedure was stopped to not exceed the contrast media and rx dose.The device was received for evaluation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported detachment was unable to be confirmed; however, there was a noted polymer scratching likely due to manipulation during retraction.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported separation, polymer peeling and difficulty to advance/position appear to be related to circumstances of the procedure.Based on the reported information, during advancement through the moderately calcified anatomy, the guide wire encountered resistance and likely became damaged and trapped.Manipulation during retraction likely resulted in the reported separation and peeling.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8823601
Report Number2024168-2019-10321
Device Sequence Number343693
Product Code DQX
UDI-Device Identifier08717648073885
UDI-Public08717648073885
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1010481-HJ
Device Lot Number9032271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;